A Multi-Term Basis Criterion for Families of Dilated Periodic Functions

Lyonell Boulton, Houry Melkonian

Research output: Contribution to journalArticle

Abstract

In this paper we formulate a concrete method for determining whether a system of dilated periodic functions forms a Riesz basis in $L^2(0,1)$. This method relies on a general framework developed by Hedenmalm, Lindqvist and Seip about 20 years ago, which turns the basis question into one about the localisation of the zeros and poles of a corresponding analytic multiplier. Our results improve upon various criteria formulated previously, which give sufficient conditions for invertibility of the multiplier in terms of sharp estimates on the Fourier coefficients. Our focus is on the concrete verification of the hypotheses by means of analytical or accurate numerical approximations. We then examine the basis question for profiles in a neighbourhood of a non-basis family generated by periodic jump functions. For one of these profiles, the $p$-sine functions, we determine a threshold for positive answer to the basis question which improves upon those found recently.
Original languageEnglish
Pages (from-to)107–124
Number of pages18
JournalZeitschrift für Analysis und ihre Anwendungen
Volume38
Issue number1
DOIs
Publication statusPublished - 7 Jan 2019

Keywords

  • Bases of dilated periodic functions
  • Full equivalence to the Fourier basis
  • P-trigonometric functions

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A Multi-Term Basis Criterion for Families of Dilated Periodic Functions'. Together they form a unique fingerprint.

  • Cite this